Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

January 1, 2015Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Jan 1, 2015, 6:35 PM EST for Jefferson County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2015, 6:35 PM EST (23:35 UTC)
Expired
Jan 1, 2015, 7:30 PM EST
In force
55 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 39 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WWUS81 KBUF 012335
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
635 PM EST THU JAN 1 2015

NYZ006>008-020030-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
635 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA THIS 
EVENING...

* AT 618 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
  ONE INCH PER HOUR...AND VISIBILITY OF A MILE OR LESS. THIS
  LAKE EFFECT SNOW BAND WAS LOCATED OVER JEFFERSON COUNTY AND EXTREME 
  NORTHERN OSWEGO AND LEWIS COUNTIES.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  WATERTOWN...
  BARNES CORNERS...
  CALCIUM...
  FORT DRUM...
  CARTHAGE...
  WEST CARTHAGE...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 49.

* IN ADDITION...WINDS WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE
  WIND CHILL VALUES IN THE SINGLE DIGITS.

IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS...BE 
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.

LAT...LON 4350 7628 4353 7629 4354 7624 4358 7621
      4380 7624 4391 7637 4388 7645 4390 7645
      4393 7637 4387 7630 4390 7620 4389 7620
      4387 7621 4392 7614 4398 7622 4396 7629
      4406 7633 4433 7568 4410 7516 4399 7516

$$
REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 1, 3:39 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 1, 3:39 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EST THU JAN 1 2015

.SYNOPSIS...
BRISK WESTERLY WINDS OVER THE EASTERN GREAT LAKES WILL MAINTAIN LAKE
EFFECT SNOW OF VARYING INTENSITY THROUGH FRIDAY NIGHT. THIS WEEKEND
A STORM SYSTEM WILL CROSS THROUGH THE CENTRAL GREAT LAKES...SENDING
FIRST A WINTRY MIX ACROSS OUR REGION SATURDAY...CHANGING OVER TO
PLAIN RAIN SATURDAY NIGHT AND SUNDAY...AND THEN TO BE FOLLOWED BY A
CHANGE BACK TO SNOW SUNDAY NIGHT. MUCH COLDER AIR WILL RETURN TO THE
EASTERN GREAT LAKES REGION BY MIDWEEK NEXT WEEK WITH AGAIN LAKE
EFFECT SNOWS EAST OF THE LAKES.

&&

.NEAR TERM /THROUGH FRIDAY/...
THIS AFTERNOON A STRONG AREA OF LOW PRESSURE RESIDES NEAR SOUTHEAST
HUDSON BAY...WHILE HIGH PRESSURE IS FOUND ANCHORED OVER THE LOWER
MISSISSIPPI VALLEY AND SOUTHEAST STATES. BETWEEN THESE TWO SYSTEMS
IS A STRONG PRESSURE GRADIENT...IN WHICH COLD SOUTHWEST WINDS RUSH
OVER THE EASTERN GREAT LAKES.

EXPECT GUSTY WINDS ALONG THE LAKE PLAINS TO CONTINUE THROUGH ABOUT
SUNSET WITHIN THE TIGHT PRESSURE GRADIENT. THIS GRADIENT SHOULD
RELAX SOME THIS EVENING...ALLOW WINDS GUSTS TO SUBSIDE SOME THIS
EVENING FROM THEIR NEAR 35 TO 40 KNOTS GUSTS.

THESE GUSTY WINDS...INCREASING WIND SHEAR HAVE DISRUPTED THE LAKE
ERIE LAKE EFFECT SNOW BAND THIS AFTERNOON...WITH JUST SCATTERED
LIGHT SNOW ACTIVITY FOUND ACROSS FAR NORTHERN NIAGARA FRONTIER. EAST
OF LAKE ONTARIO WHERE LAKE PARAMETERS ARE MORE FAVORABLE...AND LESS
WIND SHEAR A STILL BROAD DISORGANIZED BAND OF SNOW
CONTINUES...PRODUCING MODERATE LAKE SNOWS THIS AFTERNOON.

IN GENERAL THE NEXT 24-HOURS WILL FEATURE COLD...BRISK WINDS OVER
THE EASTERN GREAT LAKES REGION. AN AREA OF HIGH PRESSURE OVER THE
SOUTH WILL BUILD TOWARDS THE OHIO VALLEY THROUGH FRIDAY...COUPLE
WITH THE CORE OF THE COLD AIR UNDER A POLAR LOW LIFTING
NORTHEASTWARD. AS THIS HIGH PRESSURE RIDGES EASTWARD OUR WINDS WILL
LIGHTEN...AND VEER FROM SOUTHWEST TO NORTHWEST THROUGH THE TIME
PERIOD. COUPLED WITH THIS SLIGHT WARMING ALOFT WILL ALSO BE AN
INCREASE IN DRIER AIR. LOWS TONIGHT WILL DROP BACK INTO THE LOW TO
MID 20S...WHICH IS A SHADE ABOVE NORMAL FOR THIS TIME OF YEAR. HIGHS
TOMORROW WILL BE SIMILAR TO TODAY...IN THE MID TO UPPER 20S UNDER
MOSTLY CLOUDY SKIES.

FOR THE LAKE EFFECT SNOWS...

OFF LAKE ERIE EXPECT A BRIEF REINTENSIFICATION THIS EVENING TO THE
NOW DISORGANIZED LAKE BAND. AS WIND SHEAR DIMINISHES SOME...AND MOISTURE
AGAIN DEEPENS IN THE SNOW DENDRITIC SNOW GROWTH ZONE AHEAD OF A
SOUTHWARD DROPPING SURFACE TROUGH...A BAND OF LAKE EFFECT SNOW
SHOULD FORM...WITH THE SOUTHWEST WINDS ALIGNING THE BAND OF SNOW
FROM NEAR BUFFALO TO BATAVIA...AND POSSIBLY INTO FAR WESTERN MONROE
COUNTY. THIS BAND OF SNOW...MODERATE AT TIMES...WILL PRODUCE A QUICK
BURST OF SNOW FOR THE BUFFALO METRO AND BATAVIA AREAS THIS
EVENING...BEFORE VEERING WINDS DROP THE SNOW BAND SOUTHWARD TOWARDS
THE SOUTHTOWNS AND INTO SKI COUNTRY. CURRENT LAKE EFFECT SNOW
ADVISORIES THAT ARE IN PLACE ARE REASONABLE WITH A GENERAL 3 TO 6
INCHES OF FRESH SNOW OVERNIGHT. AS THE BAND DROPS SOUTHWARD IT WILL
SLOW SOME...HOWEVER THE WEST AND THEN NORTHWEST WINDS WILL GIVE THE
SNOW BAND MORE OF A MULTI BANDED STRUCTURE...WHICH WILL BRING
ADVISORY LEVEL SNOWS INTO THE WESTERN SOUTHERN TIER THROUGH MIDDAY
FRIDAY.

LAKE EFFECT SNOW WILL CONTINUE INTO THE DAYLIGHT HOURS FRIDAY ACROSS
SKI COUNTRY AND THE SOUTHERN TIER. HOWEVER THE MULTIBANDED STRUCTURE
TO THE BANDS IN ADDITION TO DRIER AIR REACHING WNY BY EARLY FRIDAY
MORNING AND LOWERING LAKE INDUCED EQUILIBRIUM LEVELS SHOULD LIMIT
ADDITIONAL SNOW ACCUMULATIONS TO 2-5 INCHES...FOR WHICH LAKE EFFECT
SNOW ADVISORIES WILL BE IN PLACE.

OFF LAKE ONTARIO WHERE SLIGHTLY BETTER MOISTURE ALREADY
RESIDES...INCREASING MOISTURE TONIGHT ALONG WITH RISING EQUILIBRIUM
LEVELS WILL ALLOW THE NOW DISORGANIZED BAND OF SNOW TO CONSOLIDATE
INTO A MODERATE TO HEAVY BAND OF SNOW TONIGHT. ENHANCING THE LOW
LEVEL CONVERGENCE OVERNIGHT WILL BE A SOUTHWARD DROPPING SURFACE
TROUGH. ADDITIONAL LIFT FROM THIS FEATURE ALONG WITH THE BAND OF
SNOW ALONG THE MAJOR AXIS OF THE LAKE...AS WELL AS OROGRAPHIC
UPSLOPE LIFT...SHOULD BRING GREATER SNOWFALL TOTALS THAN OFF LAKE
ERIE. HERE ADDITIONAL SNOW ACCUMULATIONS WILL REACH 6 TO 12 INCHES
OVER NIGHT AS THE BAND OF SNOW DROPS SOUTHWARD. WE WILL EXTEND THE
LAKE EFFECT SNOW WARNING FOR BOTH JEFFERSON AND LEWIS COUNTIES
THROUGH 15Z FRIDAY. THE BULK OF THE SNOW SHOULD FALL OVERNIGHT FOR
THESE TWO COUNTIES.

BY FRIDAY MORNING AN ANTICYCLONICALLY BAND OF LAKE EFFECT SNOW WILL
BE ARCHING OVER LAKE ONTARIO AND INLAND TO AREAS SOUTHEAST OF LAKE
ONTARIO. THIS WILL CONTINUE WARNING AMOUNT SNOWS FOR OSWEGO COUNTY
THROUGH THE MORNING HOURS...WITH THE BAND ALSO CLIPPING PORTIONS OF
NW WAYNE AND NORTHERN CAYUGA COUNTIES. WE WILL HOIST ADVISORIES FOR
LAKE EFFECT SNOW FOR BOTH WAYNE AND CAYUGA COUNTIES...WITH THE
ADVISORIES STARTING AT 5 AM FRIDAY MORNING.

BY AFTERNOON AS DRIER AIR BUILDS EASTWARD COUPLED WITH DIURNAL
EFFECTS ON THE LAKE EFFECT SNOW BAND EXPECT THE BAND OF SNOW TO
DIMINISH IN INTENSITY FRIDAY AFTERNOON...POSSIBLY NUDGING A BIT
FARTHER EASTWARD INTO JUST OSWEGO COUNTY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
PRIMARY FOCUS FOR THIS TIME FRAME WILL BE ON THE WEEKEND STORM WITH
HIGH PRESSURE MAINTAINING BRINGING AND END TO THE LAKE EFFECT SNOWS
AND PROVIDING A BRIEF PERIOD OF DRY WEATHER THROUGH THE FIRST HALF
OR SO OF SATURDAY. INCREASING MODEL CONSISTENCY IN THE OVERALL
PICTURE...BUT CONFIDENCE IN FINER SCALE DETAILS IS STILL RATHER LOW.

AS THE MAIN ANOMALY BEGINS TO LIFT OUT OF THE SOUTHERN PLAINS...
THERE LOOKS TO BE A SHARP INCREASE IN ISENTROPIC ASCENT NOTED ALONG
WITH A PRONOUNCED THETA-E SURGE. THE EFFECT OF THIS WILL BE
TWO-FOLD. WE SHOULD SEE A QUICK SATURATION AND ARRIVAL OF
PRECIPITATION IN THE AREA SATURDAY AFTERNOON BUT ROBUST WARM AIR
ADVECTION WILL ALSO INTRODUCE AN INCREASINGLY STRONG MELTING LAYER
ABOVE THE SURFACE. THIS MEANS WE WILL LIKELY SEE LITTLE IF ANY
ACTUAL SNOW AS PRECIPITATION BEGINS. IT WILL MORE LIKELY BEGIN AS A
MIX OF SLEET AND FREEZING RAIN GIVEN SURFACE TEMPERATURES WHICH WILL
STILL BE AT OR SLIGHTLY BELOW FREEZING.

THIS IS WHERE THE FORECAST GETS INTERESTING. IT IS IMPORTANT TO
REMEMBER THAT FREEZING RAIN IS A SELF-LIMITING PROCESS. A CONTINUAL
FEED OF COLD/DRY AIR IS NEEDED TO OFFSET THE LATENT HEAT RELEASE DUE
TO FREEZING. THIS IS NOT AN IDEAL FREEZING RAIN SETUP WITH SURFACE
HIGH DISPLACED WELL TO OUR EAST. INITIALLY...A SOUTHEAST FLOW MAY
HELP MAINTAIN FREEZING PRECIPITATION FOR A FEW HOURS SATURDAY
EVENING...ESPECIALLY ACROSS CENTRAL NEW YORK...BUT SUSPECT THERE
WILL BE A FAIRLY QUICK CHANGEOVER TO JUST PLAIN RAIN GIVEN SLOWLY
VEERING SURFACE WINDS PROFILE...LATENT HEAT RELEASE...AND A VERY
STRONG INCOMING WARM LAYER JUST ABOVE THE SURFACE. THINK THAT THE
GREATEST RISK FOR ACCUMULATING/IMPACTFUL ICE WILL BE ACROSS THE
NORTH COUNTRY AND WILL BE CONTINGENT UPON MAINTAINING COLDER FLOW
FOR A WHILE LONGER.

AS THE SURFACE LOW LIFTS NORTH OF THE REGION A SHARP MID LEVEL DRY
SLOT WILL PUSH INTO THE REGION HELPING TO GREATLY DIMINISH THE RAIN
SUNDAY. DEEPER MOISTURE WRAPPING INTO THE AREA WITHIN COLD AIR
ADVECTION PATTERN WILL BRING SOME MINOR SNOW ACCUMULATIONS SUNDAY
NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
CONFIDENCE QUITE HIGH THAT WE WILL SEE BELOW/MUCH BELOW NORMAL
TEMPERATURES THROUGH THE EARLY TO MID WEEK PERIOD AS A DEEP LONGWAVE
TROUGH WILL BECOME ESTABLISHED OVER THE EASTERN HALF OF NORTH
AMERICA. 850 MB TEMPERATURES FORECAST TO BE SOME 1 TO 2 STANDARD
DEVIATIONS BELOW NORMAL. WIND CHILLS COULD ALSO BECOME AN ISSUE WITH
VALUES TRENDING TO NEAR OR BELOW THROUGH MUCH OF THIS PERIOD. MODELS
IN REASONABLY GOOD AGREEMENT IN THE TUESDAY NIGHT INTO THURSDAY TIME
FRAME SHOWING A STRONG CLIPPER SHORTWAVE MOVING ACROSS THE LOWER
GREAT LAKES  TUESDAY NIGHT OR EARLY WEDNESDAY WITH ANOTHER
REINFORCING SHOT OF ARCTIC AIR AS 850 MB TEMPERATURES FALL TO NEAR
-24C AS THE LOW LEVEL WIND FIELD VEERS TO NORTHWEST. SOME MINOR
SYNOPTIC SNOW WILL BE POSSIBLE AREAWIDE AS THIS ROBUST NORTHERN
STREAM CLIPPER SWINGS THROUGH THE REGION. THIS WILL ALSO BRING A
ROUND OF POTENTIALLY HEAVY LAKE SNOWS TO AREAS SOUTHEAST OF THE
LAKES INCLUDING THE CHAUTAUQUA RIDGE AND ROCHESTER TO FULTON.
ALTHOUGH WITH SUCH A COLD ARCTIC AIRMASS...TH DENDRITIC GROWTH ZONE
WILL GET SQUASHED TO NEAR THE SURFACE OF THE LAKE WHICH WILL LIKELY
RESULT IN SMALLER SNOWFLAKE SIZE...WHICH MAY LIMIT LAKE SNOW
ACCUMULATION TO SOME DEGREE BUT AT SAME TIME WILL BE MORE EFFECTIVE
FOR REDUCING VISIBILITY.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
AT 18Z MAINLY MVFR AND VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE
REGION...WITH THE EXCEPTION BEING ACROSS THE NORTH COUNTRY WHERE A
STILL DECENT LAKE EFFECT SNOW BAND CONTINUES.

THROUGH THE AFTERNOON HOURS...GUSTY WINDS WILL BE THE BIGGEST
CONCERN SOUTH OF LAKE ONTARIO WHERE GUSTS 30 TO 40 KNOTS WILL REACH
KIAG/KBUF AND INTO THE VICINITY OF KROC. LESS GUSTY WINDS ARE
EXPECTED ACROSS THE SOUTHERN TIER.

EAST OF LAKE ONTARIO WHERE BETTER LAKE PARAMETERS ARE FOUND...A
BROAD BAND OF LAKE EFFECT SNOW WILL CONTINUE INTO THE MID AFTERNOON
HOURS. INCREASE WIND SHEAR MAY CONTINUE TO DAMPER THIS BAND SOME
THIS LATE AFTERNOON.

THIS EVENING BANDS OF LAKE EFFECT SNOW WILL AGAIN ORGANIZE TO THE
NORTHEAST OF BOTH LAKES. THESE BANDS WITH IFR VSBYS...AND
PREDOMINATELY MVFR CIGS WILL SLOWLY DROP SOUTHWARD THROUGH THE
OVERNIGHT HOURS...REACHING THE SOUTHERN TIER AND SE OF LAKE ONTARIO
BY FRIDAY MORNING.

EXPECT THE GREATEST DURATION OF IFR FLIGHT CONDITIONS OVERNIGHT AT
THE KBUF/KART AIRFIELDS...WHILE BRIEF IFR FLIGHT CONDITIONS ARE
POSSIBLE FOR KIAG/KROC.

LATER TONIGHT AND THROUGH MUCH OF THE DAY TOMORROW AS WINDS CONTINUE
TO VEER AND BRING THE LAKE EFFECT SNOW BANDS SOUTHWARD...EXPECT IFR
FLIGHT CONDITIONS ACROSS THE WESTERN SOUTHERN TIER AND SOUTHEAST OF
LAKE ONTARIO. THIS WOULD INCLUDE THE KJHW TERMINAL.

OUTLOOK...
FRIDAY NIGHT...MVFR IN LINGERING LAKE EFFECT SNOW SE OF LAKE
ONTARIO...AND SE OF LAKE ERIE EARLY. OTHERWISE MAINLY VFR.
SATURDAY AND SUNDAY...MVFR/IFR WITH SNOW DEVELOPING...THEN CHANGING
TO RAIN.
MONDAY...IFR/MVFR WITH LAKE EFFECT SNOW SHOWERS LIKELY EAST OF THE
LAKES...AND MVFR/VFR WITH A CHANCE OF SNOW SHOWERS ELSEWHERE.
TUESDAY...IFR/MVFR IN A CHANCE OF SNOW.

&&

.MARINE...
GALE FORCE WINDS WILL BE COMMON ACROSS LAKES ERIE AND ONTARIO INTO
THIS EVENING...BEFORE A WEAKENING PRESSURE GRADIENT RESULTS IN
DIMINISHING WINDS AND WAVES TONIGHT AND FRIDAY. WINDS WILL GRADUALLY
VEER FROM SOUTHWESTERLY THIS EVENING TO WEST-NORTHWESTERLY FRIDAY
MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST FRIDAY FOR NYZ010>012-
     085.
     LAKE EFFECT SNOW WARNING UNTIL 10 AM EST FRIDAY FOR NYZ007-008.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST FRIDAY FOR NYZ006.
     LAKE EFFECT SNOW ADVISORY FROM 5 AM TO 7 PM EST FRIDAY FOR
     NYZ004-005.
     LAKE EFFECT SNOW ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
     FRIDAY FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LEZ020.
         GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LOZ030.
         GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LOZ042-062.
         GALE WARNING UNTIL 1 AM EST FRIDAY FOR LOZ043>045-063>065.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jan 1, 7:00 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
700 AM EST THU JAN 1 2015

NYZ010>012-085-021200-
NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
700 AM EST THU JAN 1 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-021200-
CHAUTAUQUA-CATTARAUGUS-
700 AM EST THU JAN 1 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-013-014-021-021200-
NIAGARA-ORLEANS-MONROE-LIVINGSTON-ONTARIO-ALLEGANY-
700 AM EST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-021200-
WAYNE-NORTHERN CAYUGA-
700 AM EST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LAKE EFFECT SNOW WILL DROP SOUTH INTO THE AREA ON FRIDAY...AND
COULD PRODUCE SOME ADVISORY-LEVEL ACCUMULATIONS CLOSER TO LAKE
ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-021200-
OSWEGO-
700 AM EST THU JAN 1 2015

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-021200-
JEFFERSON-LEWIS-
700 AM EST THU JAN 1 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-021200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
700 AM EST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042-062-021200-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
700 AM EST THU JAN 1 2015

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-021200-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
700 AM EST THU JAN 1 2015

...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-021200-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
700 AM EST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR/RSH

In the hours before

Special weather statement, Jan 1, 1:54 PM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
154 PM EST THU JAN 1 2015

NYZ006>008-012015-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
154 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA LATE THIS
AFTERNOON...

* AT 143 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE A BROAD AREA OF LAKE EFFECT SNOW CAPABLE OF PRODUCING
  SNOWFALL RATES OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A MILE OR
  LESS. THIS BROAD LAKE EFFECT SNOW BAND WAS LOCATED ACROSS JEFFERSON
  COUNTY AND EXTREME NORTHERN OSWEGO AND LEWIS COUNTIES.

THIS LAKE EFFECT SNOW BAND WILL IMPACT A PORTION OF INTERSTATE 81 BETWEEN
EXITS 38 AND 52.

* IN ADDITION THE STRONG WINDS WILL COMBINE WITH THE COLD
  TEMPERATURES TO PRODUCE WIND CHILL VALUES IN THE SINGLE DIGITS.

IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA
ROADWAYS...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.

LAT...LON 4415 7529 4398 7548 4362 7620 4380 7624
      4386 7631 4390 7620 4387 7621 4392 7614
      4398 7622 4392 7638 4399 7629 4411 7638
      4416 7631 4420 7629 4419 7624 4424 7612
      4426 7617 4430 7614 4440 7584

REYNOLDS
Special weather statement, Jan 1, 3:37 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EST THU JAN 1 2015

NYZ007-008-012200-
JEFFERSON NY-LEWIS NY-
337 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA EARLY THIS
EVENING...

* AT 329 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  BROAD LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
  ONE INCH PER HOUR...AND VISIBILITY OF A MILE OR LESS. THIS BROAD LAKE
  EFFECT SNOW BAND WAS LOCATED OVER JEFFERSON COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  WATERTOWN...
  CLAYTON...
  CALCIUM...
  FORT DRUM...
  ADAMS...
  CARTHAGE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 40 AND 52.

* IN ADDITION...WINDY CONDITIONS WILL COMBINE WITH THE INTENSE COLD TO
  PRODUCE WIND CHILL VALUES IN THE SINGLE DIGITS.

IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS...BE
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.

LAT...LON 4422 7544 4421 7543 4396 7559 4375 7601
      4369 7621 4386 7631 4391 7637 4388 7645
      4393 7641 4387 7630 4390 7614 4398 7622
      4396 7629 4411 7638 4420 7629 4423 7613
      4424 7615 4436 7600 4440 7584

REYNOLDS
Special weather statement, Jan 1, 5:04 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
504 PM EST THU JAN 1 2015

NYZ006>008-012330-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
504 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA THIS
EVENING...

* AT 454 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
  ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS
  LAKE EFFECT SNOW BAND WAS LOCATED OVER JEFFERSON COUNTY AND EXTREME
  NORTHERN LEWIS COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ADAMS...
  BARNES CORNERS...
  WATERTOWN...
  CLAYTON...
  CALCIUM...
  FORT DRUM...
  CARTHAGE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 38 AND 52.

* IN ADDITION...WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO PRODUCE
  WIND CHILL VALUES IN THE SINGLE DIGITS.

IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS...BE
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.

LAT...LON 4411 7518 4410 7518 4360 7621 4380 7624
      4391 7637 4388 7645 4393 7641 4387 7630
      4391 7622 4390 7614 4398 7622 4396 7629
      4405 7631 4411 7638 4420 7629 4419 7624
      4424 7612 4426 7617 4430 7614 4440 7585

REYNOLDS
Special weather statement, Jan 1, 6:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
635 PM EST THU JAN 1 2015

NYZ006>008-020030-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
635 PM EST THU JAN 1 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA THIS
EVENING...

* AT 618 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
  ONE INCH PER HOUR...AND VISIBILITY OF A MILE OR LESS. THIS
  LAKE EFFECT SNOW BAND WAS LOCATED OVER JEFFERSON COUNTY AND EXTREME
  NORTHERN OSWEGO AND LEWIS COUNTIES.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  WATERTOWN...
  BARNES CORNERS...
  CALCIUM...
  FORT DRUM...
  CARTHAGE...
  WEST CARTHAGE...
  INDIAN RIVER...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 37 AND 49.

* IN ADDITION...WINDS WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE
  WIND CHILL VALUES IN THE SINGLE DIGITS.

IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS...BE
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.

LAT...LON 4350 7628 4353 7629 4354 7624 4358 7621
      4380 7624 4391 7637 4388 7645 4390 7645
      4393 7637 4387 7630 4390 7620 4389 7620
      4387 7621 4392 7614 4398 7622 4396 7629
      4406 7633 4433 7568 4410 7516 4399 7516

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 7:06 PM ESTSpecial Weather StatementBUFErie, Genesee54 min
Dec 31, 8:16 PM ESTSpecial Weather StatementBUFErie, Genesee44 min
Dec 31, 9:03 PM ESTSpecial Weather StatementBUFJefferson87 min
Dec 31, 9:04 PM ESTSpecial Weather StatementBUFErie, Genesee56 min
Dec 31, 10:05 PM ESTSpecial Weather StatementBUFErie, Genesee55 min
Dec 31, 10:18 PM ESTSpecial Weather StatementBUFJefferson102 min
Dec 31, 10:55 PM ESTSpecial Weather StatementBUFErie, Genesee50 min
Jan 1, 4:00 AM ESTLake Effect Snow AdvisoryBUFCattaraugus, Cayuga, Chautauqua, Erie, Genesee, Wayne and 1 more33 hr
Jan 1, 5:18 AM ESTSpecial Weather StatementBUFErie, Genesee, Wyoming87 min
Jan 1, 5:22 AM ESTSpecial Weather StatementBUFJefferson, Lewis83 min
Jan 1, 6:55 AM ESTSpecial Weather StatementBUFJefferson, Lewis65 min
Jan 1, 8:15 AM ESTSpecial Weather StatementBUFJefferson, Lewis90 min
Jan 1, 9:37 AM ESTSpecial Weather StatementBUFJefferson, Lewis83 min
Jan 1, 12:27 PM ESTSpecial Weather StatementBUFJefferson63 min
Jan 1, 1:54 PM ESTSpecial Weather StatementBUFJefferson81 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.